Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 132, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 30, 2021, 5:35 PM CDT for Cimarron County, Oklahoma. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2021, 5:35 PM CDT (22:35 UTC)
- Expired
- May 30, 2021, 6:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Cimarron County, OK
The radar
The Amarillo radar (KAMA), 200 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 4:42 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.6 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -307 J/kg
- Mixed-layer LCL
- 1320 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
973
WUUS54 KAMA 302235
SVRAMA
OKC025-302330-
/O.NEW.KAMA.SV.W.0132.210530T2235Z-210530T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
535 PM CDT Sun May 30 2021
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Northwestern Cimarron County in the Panhandle of Oklahoma...
* Until 630 PM CDT.
* At 535 PM CDT, severe thunderstorms were located along a line
extending from 11 miles east of Kenton to 4 miles southeast of
Black Mesa Park, moving east at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
Hail damage to vehicles is expected.
* Locations impacted include...
Black Mesa Park, Kenton and Wheeless.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until midnight CDT for the
Panhandle of Oklahoma.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3699 10246 3682 10249 3671 10267 3660 10300
3700 10300
TIME...MOT...LOC 2235Z 283DEG 11KT 3689 10276 3679 10285
HAIL...1.25IN
WIND...60MPH
$$
DGWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:56 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, May 30, 3:56 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
356 PM CDT Sun May 30 2021
.SHORT TERM...Tonight through Monday...
The two big questions of the day (1 will the clouds break and 2
will the boundary across the north hold there and not push through
the CWA) have now been answered - yes and yes. This appears to be
setting the stage for a widespread thunderstorm event with
potential for severe storms and very heavy rainfall tonight which
that the CAMS are finally seeming to agree on at least a little
better.
The jet exit region will move across the area overnight with good
upper diffluence spreading across the area. Multiple S/WVs moving
around the base of a deep trough in AZ S/WVs will continue to
move across the area through Monday. With low clouds scattering
out, temperatures have increased into the 70s most areas and ML
CAPE is around 1000-1500 J/KG and is forecast to reach 1500-2000
J/KG for most of the area by 00Z. There is good low level turning
in the wind fields and around a 90 kt upper level jet that will
move into the area, but the RAP progs of just 25-30 kt effective
bulk shear seems a tad low this evening especially given NAM pros
of 30-60 kt 0-6 km shear ahead of the storms. Convective
initiation is already occurring along the higher terrain of NM and
the outflow boundary across the north will be another potential
focus area. Discrete supercells are possible mainly in the west,
but appears these will be pretty quick to congeal into an MCS that
will have very good h85-h7 theta-e advection to feed this complex.
Given all this, all hazards are possible but the greatest hail
and tornado threat (5% per SPC) will be in the west before MCS
development. Very heavy rainfall is expected and much of the area
may see 1 to 3 inches (W/ locally higher amounts possible) in a
short period of time. The intersection of the outflow boundary and
the MCS could be an area to watch for highest rainfall totals as
well as greater tornado threat as well as the SE where many HREF
is pinging on higher potential for 2+ inch rainfall. A flood watch
has been issued for the entire region given the high rates
expected.
Best upper dynamics and strongest S/WV assoc w/ the upper system
might actually occur early Monday and therefore POPs remain
relatively high despite being on the backside the overnight MCS.
That said, storm intensity and rainfall rates should be much less
Monday and therefore the Flood Watch is set to expire at 12Z for
now. Cool outflow will fill in behind the storm complex w/ NRLY
winds developing and this will keep the area cool, cloudy and damp
on Monday with low clouds and SCT shra/tstms persisting.
&&
.LONG TERM...Monday night through Saturday
Open wave to move across the Panhandles Monday night keeping chances
for convection Monday night across most of the forecast area.
Upper trough will begin to shift east away from the Panhandles
Tuesday with the upper flow transitioning to northwesterly behind
the departing upper trough. Lingering convection possible Tuesday.
Perturbations within the northwesterly or north northwesterly
upper flow aloft Wednesday through Friday will bring chances for
convection again during the afternoon into the nighttime hours
during the latter half of the week. Upper high builds in over the
Great Basin region late in the week with a more northerly and even
a northeasterly upper flow expected across the Panhandles by
Friday and Saturday.
Surface ridge builds down from the north into the forecast area
early this week. Surfaced ridge to kick out to the south and east
by the middle of the week as surface low pressure develops to the
lee of the Rockies in eastern Colorado and eastern New Mexico.
Surface flow to transition from upslope southeasterly to more
southerly and southwesterly by the middle and end of the week.
Frontal boundary to the south of the Panhandles by the middle of
the week forecast to lift north and east near or into the
Panhandles before frontolysis occurs by Thursday or Friday. Any
residual surface boundaries across the Panhandles late this week
will be a focus for lift for diurnally- driven convection.
Weakness in the upper flow along with diurnal heating and ample
residual low level moisture, with dew points in the 50s and 60s,
will result in convection still not out of the equation Friday
afternoon and evening as well as Saturday afternoon and evening.
Early in the week, some of the stronger convection could still be
efficient rainfall producers.
Schneider
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 57 67 53 70 54 / 90 60 40 30 30
Beaver OK 55 65 52 69 51 / 90 60 40 20 10
Boise City OK 50 60 48 68 49 / 90 50 50 40 20
Borger TX 60 70 56 74 55 / 90 40 40 20 20
Boys Ranch TX 58 67 53 72 54 / 90 60 40 30 30
Canyon TX 57 67 53 71 53 / 90 60 40 30 30
Clarendon TX 59 69 56 71 55 / 90 70 50 20 30
Dalhart TX 52 63 49 70 49 / 90 50 50 30 30
Guymon OK 54 63 51 69 51 / 90 40 40 30 20
Hereford TX 57 69 53 73 54 / 90 70 40 30 40
Lipscomb TX 58 68 54 70 52 / 90 60 50 20 20
Pampa TX 58 68 53 70 53 / 90 50 50 20 20
Shamrock TX 60 71 56 72 54 / 90 70 60 20 20
Wellington TX 61 73 57 74 56 / 90 80 60 20 30
&&
.AMA Watches/Warnings/Advisories...
TX...Flood Watch from 7 PM CDT this evening through Monday morning
for the following zones: Armstrong...Carson...
Collingsworth...Dallam...Deaf Smith...Donley...Gray...
Hansford...Hartley...Hemphill...Hutchinson...Lipscomb...
Moore...Ochiltree...Oldham...Palo Duro Canyon...Potter...
Randall...Roberts...Sherman...Wheeler.
OK...Flood Watch from 7 PM CDT this evening through Monday morning
for the following zones: Beaver...Cimarron...Texas.
&&Hazardous weather outlook, May 30, 2:50 PM CDT, 2 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 250 PM CDT Sun May 30 2021 OKZ001>003-TXZ001>020-317-311200- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 250 PM CDT Sun May 30 2021 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Through Tonight. Thunderstorms are expected to develop or move in from the west through tonight across the Texas and Oklahoma Panhandles. Some storms may become severe late this afternoon and evening, with large hail and damaging winds the primary hazards. However, an isolated tornado cannot be ruled out across the far western sections of the area. In addition, the strongest storms will be capable of producing heavy rainfall, which may lead to flooding or flash flooding. A Flood Watch is in effect for all of the Panhandles this evening through Monday morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms will be possible across the Texas and Oklahoma Panhandles Memorial Day through Wednesday night, and then across parts of the area Thursday through Saturday. Any storms that develop are expected to remain below severe levels at this time. In addition, the strongest storms on Memorial Day will be capable of producing heavy rainfall, which may lead to flooding or flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter groups and Emergency Management officials across the Texas and Oklahoma Panhandles should remain alert and be ready for possible activation through tonight. Schneider
In the hours before
Special weather statement, May 30, 1:03 PM CDT, 4 hours 32 minutes before
Special Weather Statement
National Weather Service Amarillo TX
103 PM CDT Sun May 30 2021
OKZ003-301845-
Beaver OK-
103 PM CDT Sun May 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BEAVER COUNTY UNTIL 145
PM CDT...
At 102 PM CDT, Doppler radar was tracking a strong thunderstorm near
Slapout, or 16 miles west of Laverne, moving northeast at 35 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Gate, Knowles, Elmwood and Slapout.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3695 10000 3653 10001 3651 10005 3659 10062
3700 10026 3700 10013
TIME...MOT...LOC 1802Z 237DEG 31KT 3663 10017
MJGSpecial weather statement, May 30, 3:35 PM CDT, 2 hours before
Special Weather Statement
National Weather Service Amarillo TX
335 PM CDT Sun May 30 2021
OKZ001-302100-
Cimarron OK-
335 PM CDT Sun May 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CIMARRON COUNTY
UNTIL 400 PM CDT...
At 335 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Black Mesa Park, or 18 miles northwest of Boise
City, moving northeast at 25 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northwestern
Cimarron County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3699 10271 3699 10245 3683 10281 3690 10289
3700 10281
TIME...MOT...LOC 2035Z 222DEG 23KT 3693 10273
DGWSpecial weather statement, May 30, 3:56 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Amarillo TX
356 PM CDT Sun May 30 2021
TXZ001-002-006>008-302130-
Hartley TX-Hutchinson TX-Sherman TX-Dallam TX-Moore TX-
356 PM CDT Sun May 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HUTCHINSON...
SOUTHERN SHERMAN...SOUTHEASTERN DALLAM...NORTHERN MOORE AND
NORTHEASTERN HARTLEY COUNTIES UNTIL 430 PM CDT...
At 356 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northeast of Dalhart to 7 miles west of
Stinnett. Movement was northeast at 25 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Dumas, Dalhart, Cactus, Sunray, Conlen and Pringle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3636 10241 3609 10162 3605 10162 3606 10153
3598 10131 3577 10168 3606 10250
TIME...MOT...LOC 2056Z 209DEG 22KT 3614 10239 3586 10157
DGWThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:45 PM CDT | Tornado Warning | AMA | Cimarron | 45 min |
| May 29, 8:27 PM CDT | Tornado Warning | AMA | Cimarron | 48 min |
| May 29, 9:05 PM CDT | Tornado Warning | AMA | Cimarron | 55 min |
| May 29, 9:51 PM CDT | Tornado Warning | AMA | Cimarron | 54 min |
| May 29, 10:41 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 64 min |
| May 29, 11:48 PM CDT | Special Weather Statement | AMA | Cimarron | 27 min |
| May 30, 12:04 AM CDT | Special Weather Statement | AMA | Cimarron | 56 min |
| May 30, 1:03 PM CDT | Special Weather Statement | AMA | Beaver | 42 min |
| May 30, 1:19 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 26 min |
| May 30, 2:27 PM CDT | Flood Watch | AMA | Beaver, Cimarron, Texas | 17 hr |
| May 30, 3:35 PM CDT | Special Weather Statement | AMA | Cimarron | 25 min |
| May 30, 4:35 PM CDT | Tornado Warning | AMA | Cimarron | 40 min |
| May 30, 5:08 PM CDT | Tornado Warning | AMA | Cimarron | 28 min |
| May 30, 5:14 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 61 min |
| May 30, 5:39 PM CDT | Tornado Warning | AMA | Cimarron | 51 min |
| May 30, 5:49 PM CDT | Tornado Warning | AMA | Cimarron | 41 min |
| May 30, 6:14 PM CDT | Tornado Warning | AMA | Cimarron | 46 min |
| May 30, 6:26 PM CDT | Tornado Warning | AMA | Cimarron | 21 min |
| May 30, 6:46 PM CDT | Areal Flood Advisory | AMA | Cimarron | 4 hr |
| May 30, 6:54 PM CDT | Tornado Warning | AMA | Cimarron | 51 min |
| May 30, 6:58 PM CDT | Tornado Warning | AMA | Cimarron | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.